About this Journal Submit a Manuscript Table of Contents
Advances in Numerical Analysis
Volume 2013 (2013), Article ID 957496, 8 pages
http://dx.doi.org/10.1155/2013/957496
Research Article

Three New Optimal Fourth-Order Iterative Methods to Solve Nonlinear Equations

1Petroleum Engineering Department, UNISTMO, 70760 Tehuantepec, OAX, Mexico
2Applied Mathematics Department, UNISTMO, 70760 Tehuantepec, OAX, Mexico

Received 21 November 2012; Revised 24 January 2013; Accepted 2 February 2013

Academic Editor: Michael Ng

Copyright © 2013 Gustavo Fernández-Torres and Juan Vásquez-Aquino. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. A. Noor and W. A. Khan, “Fourth-order iterative method free from second derivative for solving nonlinear equations,” Applied Mathematical Sciences, vol. 6, no. 93–96, pp. 4617–4625, 2012. View at MathSciNet
  2. A. Cordero, J. L. Hueso, E. Martínez, and J. R. Torregrosa, “New modifications of Potra-Pták's method with optimal fourth and eighth orders of convergence,” Journal of Computational and Applied Mathematics, vol. 234, no. 10, pp. 2969–2976, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. C. Chun, “A geometric construction of iterative formulas of order three,” Applied Mathematics Letters, vol. 23, no. 5, pp. 512–516, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Z. Li, C. Peng, T. Zhou, and J. Gao, “A new Newton-type method for solving nonlinear equations with any integer order of convergence,” Journal of Computational Information Systems, vol. 7, no. 7, pp. 2371–2378, 2011. View at Scopus
  5. H. T. Kung and J. F. Traub, “Optimal order of one-point and multipoint iteration,” Journal of the Association for Computing Machinery, vol. 21, pp. 643–651, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. A. M. Ostrowski, Solution of Equations and Systems of Equations, Academic Press, New York, NY, USA, 1966. View at MathSciNet
  7. A. Ralston and P. Rabinowitz, A First Course in Numerical Analysis, McGraw-Hill, 1978. View at MathSciNet
  8. E. Halley, “A new, exact and easy method of finding the roots of equations generally and that without any previous reduction,” Philosophical Transactions of the Royal Society of London, vol. 18, pp. 136–148, 1964.
  9. E. Hansen and M. Patrick, “A family of root finding methods,” Numerische Mathematik, vol. 27, no. 3, pp. 257–269, 1977. View at Publisher · View at Google Scholar · View at MathSciNet
  10. N. Osada, “An optimal multiple root-finding method of order three,” Journal of Computational and Applied Mathematics, vol. 51, no. 1, pp. 131–133, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. H. D. Victory and B. Neta, “A higher order method for multiple zeros of nonlinear functions,” International Journal of Computer Mathematics, vol. 12, no. 3-4, pp. 329–335, 1983. View at Scopus
  12. R. F. King, “A family of fourth order methods for nonlinear equations,” SIAM Journal on Numerical Analysis, vol. 10, pp. 876–879, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. C. Chun and B. Neta, “A third-order modification of Newton's method for multiple roots,” Applied Mathematics and Computation, vol. 211, no. 2, pp. 474–479, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. A. Cordero and J. R. Torregrosa, “A class of Steffensen type methods with optimal order of convergence,” Applied Mathematics and Computation, vol. 217, no. 19, pp. 7653–7659, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Q. Zheng, J. Li, and F. Huang, “An optimal Steffensen-type family for solving nonlinear equations,” Applied Mathematics and Computation, vol. 217, no. 23, pp. 9592–9597, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. M. S. Petković, J. Džunić, and B. Neta, “Interpolatory multipoint methods with memory for solving nonlinear equations,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2533–2541, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J. Džunić, M. S. Petković, and L. D. Petković, “Three-point methods with and without memory for solving nonlinear equations,” Applied Mathematics and Computation, vol. 218, no. 9, pp. 4917–4927, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet